Started radiotherapy yesterday - having 26 treatments in breast, underarm and neck areas. Can anybody relate the experience? and most important what treatment did you do for the burns which they said I will get, and also itching?
I read that calendula gel helps and they give some creams also.
Please, and experiences or suggestions..
There are usually no immediate side effects from each radiation treatment given to the breast.
Most patients,(including myself) develop mild fatigue that builds up gradually over the course of therapy and could develop dull aches or sharp shooting pains in the breast that may last for a few seconds or minutes.This slowly goes away one to two months following treatment
The most common side effect needing attention is skin reaction,like reddening, dryness and itching of the skin after a few weeks.
Here are a few tips that I followed,on how to care for your skin.
Keep the skin clean and dry -- Using warm water and gentle unscented soap.
Avoid extreme temperatures while bathing.
Do not shave the treated area with a razor blade (use an electric razor if necessary)
Avoid using perfumes, cosmetics, or deodorants in the treated area.
Using "only recommended" unscented creams or lotions after daily treatment ( ask your Oncologist which one is best for you)
Some patients develop a sunburn-like reaction with blistering and peeling of the skin.Oncologists can prescribe a variety of excellent creams and lotions if needed.
Skin reactions usually heal completely within a few weeks of completing radiotherapy.
Hoping that your therapy will go smoothly without much complications.
Wishing you all the best...
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.